September 2012 Finite and infinite support in nominal algebra and logic: nominal completeness theorems for free
Murdoch J. Gabbay
J. Symbolic Logic 77(3): 828-852 (September 2012). DOI: 10.2178/jsl/1344862164


By operations on models we show how to relate completeness with respect to permissive-nominal models to completeness with respect to nominal models with finite support. Models with finite support are a special case of permissive-nominal models, so the construction hinges on generating from an instance of the latter, some instance of the former in which sufficiently many inequalities are preserved between elements. We do this using an infinite generalisation of nominal atoms-abstraction.

The results are of interest in their own right, but also, we factor the mathematics so as to maximise the chances that it could be used off-the-shelf for other nominal reasoning systems too. Models with infinite support can be easier to work with, so it is useful to have a semi-automatic theorem to transfer results from classes of infinitely-supported nominal models to the more restricted class of models with finite support.

In conclusion, we consider different permissive-nominal syntaxes and nominal models and discuss how they relate to the results proved here.


Download Citation

Murdoch J. Gabbay. "Finite and infinite support in nominal algebra and logic: nominal completeness theorems for free." J. Symbolic Logic 77 (3) 828 - 852, September 2012.


Published: September 2012
First available in Project Euclid: 13 August 2012

zbMATH: 1251.03035
MathSciNet: MR2987140
Digital Object Identifier: 10.2178/jsl/1344862164

Keywords: finite support, nominal algebra, permissive-nominal logic, completeness , infinite atoms-abstraction , infinite support , permissive-nominal techniques

Rights: Copyright © 2012 Association for Symbolic Logic


This article is only available to subscribers.
It is not available for individual sale.

Vol.77 • No. 3 • September 2012
Back to Top